Alert archive / Colorado / High Wind Warnings in 2025

High Wind Warning 11, NWS Pueblo, CO

April 16, 20256 counties in Colorado

NWS Pueblo, CO issued this high wind warning at Apr 16, 2025, 8:48 PM MDT for 6 counties in Colorado. It took effect at Apr 17, 2025, 10:00 AM MDT. It was in force for 7 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 16, 2025, 8:48 PM MDT (02:48 UTC)
In effect from
Apr 17, 2025, 10:00 AM MDT
Expired
Apr 17, 2025, 5:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Huerfano County, CO, Las Animas County, CO, Rio Grande County, CO

The radar

The Pueblo radar (KPUX), 160 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 10:41 AM MDTNON-TSTM WND GST 659 Nnw Walsenburg, COMesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B.
Apr 17, 10:41 AM MDTNON-TSTM WND GST 659 Nnw Walsenburg, COMesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B.
Apr 17, 11:52 AM MDTNON-TSTM WND GST 602 S Alamosa, COASOS station KALS Alamosa Airport.
Apr 17, 11:52 AM MDTNON-TSTM WND GST 602 S Alamosa, COASOS station KALS Alamosa Airport.
Apr 17, 11:54 AM MDTNON-TSTM WND GST 603 Ese Hoehne, COAWOS station KTAD Trinidad Airport.
Apr 17, 11:54 AM MDTNON-TSTM WND GST 603 Ese Hoehne, COAWOS station KTAD Trinidad Airport.
Apr 17, 11:55 AM MDTNON-TSTM WND GST 595 N Walsenburg, COAWOS station K4V1 4 N Walsenburg.
Apr 17, 11:55 AM MDTNON-TSTM WND GST 595 N Walsenburg, COAWOS station K4V1 4 N Walsenburg.
Apr 17, 2:38 PM MDTNON-TSTM WND GST 722 S Alamosa, COASOS station KALS Alamosa Airport.
Apr 17, 3:16 PM MDTNON-TSTM WND GST 679 Nnw Walsenburg, COMesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.8 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2025-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2025-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4754 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

810 
WWUS75 KPUB 170248
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
848 PM MDT Wed Apr 16 2025

COZ070-071-087-088-171100-
/O.UPG.KPUB.HW.A.0007.250417T1600Z-250417T2300Z/
/O.NEW.KPUB.HW.W.0011.250417T1600Z-250417T2300Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-Walsenburg Vicinity/Upper Huerfano River
Basin Below 7500 Feet-Trinidad Vicinity/Western Las Animas County
Below 7500 Feet-
Including Alamosa, Blanca, Antonito, Trinidad, Manassa, San Luis,
Walsenburg, La Jara, Sanford, Fort Garland, and Monte Vista
848 PM MDT Wed Apr 16 2025

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 5 PM MDT THURSDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Central San Luis Valley, Southern San Luis Valley, 
  Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet, 
  and Trinidad Vicinity/Western Las Animas County Below 7500 Feet.

* WHEN...From 10 AM to 5 PM MDT Thursday.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Power outages are possible. Travel may be difficult, especially 
  for high profile vehicles on north-south oriented highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

Visit us at http://www.weather.gov/pub

EP
4 follow-up statements
803 
WWUS75 KPUB 171024
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
424 AM MDT Thu Apr 17 2025

COZ070-071-087-088-171830-
/O.CON.KPUB.HW.W.0011.250417T1600Z-250417T2300Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-Walsenburg Vicinity/Upper Huerfano River
Basin Below 7500 Feet-Trinidad Vicinity/Western Las Animas County
Below 7500 Feet-
Including Sanford, Alamosa, Blanca, Antonito, Manassa, Monte
Vista, Walsenburg, Fort Garland, La Jara, San Luis, and Trinidad
424 AM MDT Thu Apr 17 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 
PM MDT THIS AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Central San Luis Valley, Southern San Luis Valley, 
  Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet, 
  and Trinidad Vicinity/Western Las Animas County Below 7500 Feet.

* WHEN...From 10 AM this morning to 5 PM MDT this afternoon.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Power outages are possible. Travel may be difficult, especially 
  for high profile vehicles on north-south oriented highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

Visit us at http://www.weather.gov/pub

Ehr
450 
WWUS75 KPUB 171734
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1134 AM MDT Thu Apr 17 2025

COZ070-071-087-088-172300-
/O.CON.KPUB.HW.W.0011.000000T0000Z-250417T2300Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-Walsenburg Vicinity/Upper Huerfano River
Basin Below 7500 Feet-Trinidad Vicinity/Western Las Animas County
Below 7500 Feet-
Including Alamosa, Trinidad, Antonito, Manassa, Sanford, Fort
Garland, San Luis, La Jara, Monte Vista, Blanca, and Walsenburg
1134 AM MDT Thu Apr 17 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS 
AFTERNOON...

* WHAT...Southwest winds 35 to 40 mph with gusts up to 70 mph.

* WHERE...Central and Southern San Luis Valley, Huerfano and western 
  Las Animas Counties.

* WHEN...Until 5 PM MDT this afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult, 
  especially for high profile and light weight vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust could reduce area 
  visibilities on highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Visit us at http://www.weather.gov/pub

KAM
856 
WWUS75 KPUB 172031
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
231 PM MDT Thu Apr 17 2025

COZ070-071-087-088-172300-
/O.CON.KPUB.HW.W.0011.000000T0000Z-250417T2300Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-Walsenburg Vicinity/Upper Huerfano River
Basin Below 7500 Feet-Trinidad Vicinity/Western Las Animas County
Below 7500 Feet-
Including Alamosa, Trinidad, Antonito, Manassa, Sanford, Fort
Garland, San Luis, La Jara, Monte Vista, Blanca, and Walsenburg
231 PM MDT Thu Apr 17 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS 
AFTERNOON...

* WHAT...Southwest winds 35 to 40 mph with gusts up to 60 mph.

* WHERE...Central and southern San Luis Valley, Huerfano and Las 
  Animas Counties.

* WHEN...Until 5 PM MDT this afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult, 
  especially for high profile and light weight vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust could restrict 
  visibilities on area highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Visit us at http://www.weather.gov/pub

KAM
515 
WWUS75 KPUB 172300
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
500 PM MDT Thu Apr 17 2025

COZ070-071-087-088-180000-
/O.EXP.KPUB.HW.W.0011.000000T0000Z-250417T2300Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-Walsenburg Vicinity/Upper Huerfano River
Basin Below 7500 Feet-Trinidad Vicinity/Western Las Animas County
Below 7500 Feet-
Including La Jara, Monte Vista, Blanca, San Luis, Alamosa, Fort
Garland, Walsenburg, Trinidad, Sanford, Antonito, and Manassa
500 PM MDT Thu Apr 17 2025

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON...

Winds are expected to steadily decrease heading into the evening 
hours, and fall below High Wind Warning criteria. Given this, the 
High Wind Warning in place will be allowed to expire. With that all 
said though, gusty southwest winds of 35 to 50 mph will persist over 
the next couple of hours.

$$

Visit us at http://www.weather.gov/pub

Simcoe

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Apr 16, 8:23 PM MDT, 25 minutes earlier. Its key messages:

  • Extremely dangerous fire weather conditions are forecast across the region Thursday due to very low humidity values and very strong winds.
  • Impactful wintry system arrives Thursday Night, bringing moderate to heavy snow to portions of the area through this weekend.
  • Timing and strength of the system remain uncertain, with a warmup expected to return Sunday and lasting into early next week.
Area forecast discussion, Apr 16, 8:23 PM MDT, 25 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
823 PM MDT Wed Apr 16 2025

.KEY MESSAGES...

- Extremely dangerous fire weather conditions are forecast
  across the region Thursday due to very low humidity values
  and very strong winds.

- Impactful wintry system arrives Thursday Night, bringing moderate
  to heavy snow to portions of the area through this weekend.

- Timing and strength of the system remain uncertain, with a
  warmup expected to return Sunday and lasting into early next
  week.

&&

.UPDATE...
Issued at 803 PM MDT Wed Apr 16 2025

Updated forecasts to let Red Flag Warning for this evening
expire. Regarding the High Wind Watch for Thu, HRRR continues to
show areas of 50-55 kt gusts over the ern portion of the San
Luis Valley (Alamosa to Blanca) and from La Veta Pass downstream
to Walsenburg. While situation is somewhat marginal (HRRR tends
to overforecast winds by a few kts), beginning to lean toward an
upgrade to a warning, as a good deal of 18z statistical model data
points toward wind gusts near 50 kts for several hours from
late morning into the afternoon. Will look at some 00z data
before making the final decision, but will plan on making the
upgrade call before 10 pm.

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 238 PM MDT Wed Apr 16 2025

Currently...weak energy moving through an upper ridge is producing
widespread cloud cover across the region.  A few radar echoes are
showing up over the mountains, and will spread northeast into the
Palmer Divide region this afternoon.  Lightning and outflow wind
gusts to near 40 mph are possible with any thunderstorms.  Winds
have been picking up across the San Luis Valley and into the Plains,
with gusts near 25 to 30 mph.  However, humidity values have been
slow to fall, and are hovering around 20 percent.  As an upper jet
moves overhead, enhanced mixing should help humidity values dry out.
Temperatures are warm, with 70s and 80s across the region.

Tonight...the upper ridge will shift east into the Central Plains
overnight, and the embedded energy will lift to the  northeast.  Any
showers or thunderstorms across the area should diminish around
sunset, with dry conditions overnight.  The exception will be the
Central Mountains, where periods of light snow will continue through
the overnight hours, and snow accumulations will be minor.

Across the Plains, a surface low will is forecast to develop near
Lamar, with a surface boundary stretched from near Colorado Springs,
to along the Highway 50 corridor.  Temperatures will fall into the
40s north of this boundary.  South of the boundary, westerly flow
will help keep temperatures warm, mainly in the 50s.  Areas south of
Highway 50 will westerly winds continue, with dry air moving into
the region.  This will keep humidity recoveries poor overnight.

Thursday...extreme fire weather conditions are expected!  The upper
ridge will be off to the east on Thursday with a southwesterly jet
across Colorado.  As it does so, winds will mix down early in the
day, with widespread winds gusting near 50 mph.  Issued a High Wind
Watch for the southern half of the San Luis Valley and southern I-25
corridor.  These areas could see gusts in excess of 60 mph beginning
mid morning and continuing through the afternoon.  These strong
winds could produce areas of blowing dust across the valley and
plains through the afternoon.  In addition, very dry air will spread
across the region leading to very low humidity values.  Extremely
dangerous fire weather conditions are expected for the whole region.
Those with any outdoor burning activities should postpone them until
another day.  The blowing dust will reduced visibilities, and strong
cross winds on north-south highways will produce hazardous travel
conditions.  As for precipitation, isolated snow showers will
continue over the Central Mountains with little or no accumulations
expected.  Temperatures will be warm with 70s and 80s across the
region. Mozley

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Issued at 238 PM MDT Wed Apr 16 2025

Thursday Night - Sunday...

An upper trough and associated low will translate through our region
late this week and into this weekend, giving us a short period of
cool and active weather. However, models are still holding on to
inconsistencies, specifically regarding the timing and strength of
the system, which will be discussed below.

Initially, a cold front will surge in from the north, moving across
the plains Thursday Night into Friday morning. Surface winds over
the plains will turn northeasterly once the front is through, which
will help initiate precipitation along the mountains/plains
interface by late morning.

However, models are remain inconsistent with the speed and
trajectory of the system overall, which could have big impacts on
how much rain/snow we receive across our different areas. Latest
guidance has delayed the onset of precipitation a few hours,
spreading over the northern Continental Divide and parts of the
Palmer Divide overnight, while anything more than a few scattered
showers will take until late morning, possibly closer to midday, to
show over the rest of the CWA.

The main bulk of the QPF is expected to arrive starting late Friday
morning, lasting into Saturday. The low will continue deepening over
the region, advecting moisture and good orographic lift into the
Continental Divide. Elsewhere, persistent northeast winds behind the
front will allow for enhanced snow formation over the southeast
mountains and adjacent areas.

The main forecast challenge with this system will be resolving model
differences in strength and speed of the low. This appears to still
be a split, messy system, with some energy pushing northeast on
Friday while a stronger area of low pressure dives to the southeast.
This is, however, where the consistency decreases. The GFS and EC
have come into somewhat better agreement, with a more open wave
pushing across our CWA from west to east late Friday through
Saturday, ejecting to the northeast and wrapping up a bit Sunday
morning. The Canadian, meanwhile, sends a strong closed low 6-12
hours later, and down along the New Mexico border. As such, there's
still plenty of detail to resolve, as a stronger, more south-
trending low could bring more cold air an snow to the area, while
the passing waves may limit snow accumulations in some areas.

Current snow totals are highest over the mountain peaks. The Central
Mountains could be seeing 8 to 12 inches, along with portions of
Teller and Fremont Counties. Meanwhile, the southeast mountains as
well as the Eastern San Juans are currently expected to receive over
a foot of accumulation by Sunday. Though snow totals will certainly
change as the models converge on a solution, amounts are high enough
and confidence is high enough to post Winter Storm Watches in those
areas, early Friday through Saturday evening.

Snow will dissipate Saturday Night into Sunday, the rate of which
will largely depend on which path the system ends up taking, ending
faster on the plains and lingering over the mountains peaks the
longest.

Looking at the eastern plains specifically, snow levels will be
paramount to determining precip mode, especially along and just
behind the front. When the front arrives Friday evening, snow levels
will quickly drop just above 5000 feet, lowering a bit further on
Saturday. High temperatures Friday will be in the 40s-50s, aside
from colder temps over the Palmer closer to freezing. Some areas
along I-25 may see a rain-snow mix, particularly during the colder
hours of the overnight and early morning hours. This could lead to
slick road conditions and travel impacts, particularly for the
Friday morning commute over the Palmer. A few of the ensemble
members had an hour or two of freezing drizzle in northern El Paso
County late Friday morning, so while this chance is rather low
(<15%) it is an impactful enough possibility to mention. Otherwise,
with temperatures increasing further south, areas along and east of
Pueblo County and the Highway 50 corridor should be seeing mostly
rain, if not all rain.

Current snow totals for the Palmer range 4-6 inches as of now, but
this area is the most prone to change with the path and strength of
the low. Areas closer to the mountains may see similar totals,
depending on the strength and persistence of upsloping, but the
gradient could tighten and keep higher totals more constrained to
the slopes themselves. Meanwhile, the rest of I-25 and areas just
east of it are only expected to get up to an inch or two, along with
most of the San Luis Valley.

Again, latest guidance is still showing inconsistencies between
models, which could have major impacts on the amount of snow we
receive. Even models that are consistent with one another have
changed considerably over the last 24 hours worth of runs, so there
is still uncertainty present with this dynamic but impactful system.

Finally, high temperatures will cool further Saturday beneath the
main energy of the passing system, largely 30s-40s across the CWA.
Things warm up slightly on Sunday, into the 50s and possibly 60s,
depending on how quickly the low departs and what kind of cloud
cover sticks around.

Monday Onwards...

Largely zonal flow sets in around the start of next week. Conditions
will start to dry out as temperatures warm back to or just above
seasonal averages, with the exception of possible showers over some
of the mountains.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 238 PM MDT Wed Apr 16 2025

VFR conditions through the next 24 hours at all three terminals
(KALS, KCOS, KPUB).  An isolate shower is possible at KCOS this
afternoon, with brief reductions in CIGS and VIS possible.  Strong
winds will impact all three terminals on Thursday, from mid morning
through the afternoon.  Gusts at KALS will approach 40 to 50 kts,
and 40 kts at KCOS and KPUB.  Areas of BLDU could reduced VIS to
under 6 SM. Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from late Thursday night through Saturday
afternoon for COZ058-060-061-064-066-068.
Red Flag Warning from 10 AM to 9 PM MDT Thursday for COZ221-
222-224>231-234>236.
High Wind Watch from Thursday morning through Thursday
afternoon for COZ070-071-087-088.
Winter Storm Watch from Friday morning through Saturday
afternoon for COZ072>076-079>082.

&&

UPDATE...PETERSEN
SHORT TERM...MOZLEY
LONG TERM...GARBEROGLIO
AVIATION...MOZLEY
Hazardous weather outlook, Apr 16, 11:17 AM MDT, 9 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1117 AM MDT Wed Apr 16 2025

COZ058>089-093>099-171730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1117 AM MDT Wed Apr 16 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

High fire danger is expected across the San Luis Valley, the
southern I-25 corridor, and Fremont County today. Please avoid
activities that could spark a fire! Blowing dust will also be
possible across the San Luis Valley today, and could reduce
visibility on area roadways, leading to hazardous travel conditions.

An isolated thunderstorm will be possible across the higher
terrain, and out near the Kansas border this afternoon and early
evening. The main risk from any thunderstorms that do develop will
be lightning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Critical to extreme fire weather conditions are expected across
much of southern Colorado on Thursday, with strong winds and very
dry air in place across the region. Areas of blowing dust across
the region on Thursday could lead to hazardous travel conditions,
with occasionally reduced visibilities across southern Colorado.

A pattern change arrives Thursday night, bringing much cooler
temperatures and unsettled weather to much of south central
and southeast Colorado into the Easter weekend. There is the
potential for heavy, wet snowfall and significant accumulations
across the central and southern mountains Friday and Saturday,
with snow levels down to around 4000 feet Saturday morning.
Please stay abreast of the weather forecast, especially if you
have travel plans across the higher terrain for the upcoming
Easter weekend.

Warmer and drier weather remains in the offing for early next
week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

88/88

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 3:33 AM MDTWinter Storm WarningPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 8 more60 hr
Apr 17, 3:33 AM MDTWinter Weather AdvisoryPUBChaffee, Conejos, El Paso, Fremont, Lake, Mineral and 3 more60 hr
Apr 17, 1:10 PM MDTDust Storm AdvisoryPUBAlamosa, Custer, Fremont, Huerfano, Saguache80 min
Apr 17, 2:58 PM MDTDust Storm AdvisoryPUBCrowley, Otero, Pueblo92 min

Nearby

High Wind Warnings in Colorado, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.